International Journal of Mathematics and Mathematical Sciences
Volume 26 (2001), Issue 6, Pages 341-352
Effects of Poiseuille flow on peristaltic transport
Department of Mathematics, Faculty of Education, Ain Shams University, Heliopolis, Cairo, Egypt
Received 7 August 2000
Copyright © 2001 El Sayed F. El Shehawey and Wahed A. F. El Sebaei. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
The effects of Poiseuille flow on peristaltic transport in a cylindrical tube has been investigated. A perturbation solution is obtained, which satisfies the momentum equation for the case in which the amplitude ratio (wave amplitude/tube radius) is chosen as a small parameter. The results show that the fluid phase mean axial velocity increases with increasing the Poiseuille parameter . The phenomena of reflux is discussed. Numerical results are reported for various values of .